Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 27, 2021, 5:28 PM CDT for Washington County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 5:28 PM CDT (22:28 UTC)
- Expired
- Aug 27, 2021, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.25 in
- Wind
- 30
County Washington County, WI
The radar
The Milwaukee radar (KMKX), 61 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608
WWUS83 KMKX 272228
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
528 PM CDT Fri Aug 27 2021
WIZ059-060-272315-
Washington WI-Ozaukee WI-
528 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northwestern Ozaukee
and northeastern Washington Counties through 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Bend, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Bend, Grafton, Saukville, Kewaskum, Fredonia, Newburg, Waubeka,
Fillmore, Keowns and Nabob.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4339 8830 4351 8829 4353 8794 4334 8795
TIME...MOT...LOC 2228Z 269DEG 13KT 4345 8820
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
CMILLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:00 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 27, 3:00 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 300 PM CDT Fri Aug 27 2021 .SHORT TERM... (Issued 259 PM CDT Fri Aug 27 2021) Tonight and Saturday: The frontal boundary has gradually moved northward and has stalled across central Wisconsin this afternoon. There will be chances for additional thunderstorms this evening into the overnight hours across central Wisconsin. While confidence has increased throughout the day on timing, there is still some uncertainty with location and intensity. A 30 to 45 kt LLJ is expected to set up across western Wisconsin this evening. With the southerly winds across southern Wisconsin, there has been a strong moisture transport throughout the day that has kept temps and dewpoints with in 10 degrees of each other. The LLJ and the convergence along the frontal boundary should be enough to generate multiple round of thunderstorms overnight. Heavy rainfall will continue to be likely with any thunderstorm activity through the overnight hours. The potential for any severe weather this evening will be conditional on orientation of the frontal boundary and the direction/intensity of the LLJ. If the LLJ and frontal boundary are parallel to each other this will become more of a heavy rain and training thunderstorm situation. The current set up of the front and expected LLJ will have a decent amount of shear in the low levels this evening. Which could produce some strong/severe thunderstorms. The main hazards look to be strong winds. Given the strong low level shear there will be a small chance for a brief tornado as well. By Saturday, conditions are expected be drier during the daytime hours. The approaching cold front has slowed down considerably today across the northern Plains, which has delayed its arrival in Wisconsin. Showers and Thunderstorms are looking more likely during the overnight hours Saturday into Sunday. Heat will also be a concern for Saturday with high temperatures expected to climb into the low 90s. Patterson && .LONG TERM... (Issued 259 PM CDT Fri Aug 27 2021) Sunday through Monday: Will continue thunder threat on Sunday, ending Sunday evening as main cold front sweeps across southern WI. Short term guidance in reasonable agreement on moderate mid-level short wave moving through western Great Lakes on Sunday with enhanced synoptic lift from right entrance region of upper jet over central WI, possibly grazing southern WI. With dewpoints expected in the low to mid 70s, SBCape should rise above 2K joules on Sunday, however low level shear looks to remain less than 30 kts. So can't rule out some strong to severe storms forming along the front. Building high pressure and west to northwest winds should usher less humid and more stable conditions across southern WI Sunday night, which should linger through Monday. Monday Night through Friday: A mainly quiet period is expected for most of this time as mostly zonal to west-northwest steering winds keeps an active frontal boundary and deeper moisture to the south of Wisconsin. There is a small chance for showers and t-storms affecting parts of the area on Tuesday as a mid-level short wave trof will be skirting the Upper Midwest and may affect southern WI. There remains considerable uncertainty as the GFS and GEM are farther southwest and weaker with this wave. In addition, tropical system moving from the Gulf of Mexico will blend with this front to focus heavy rainfall across the southeast CONUS. Still expect lower humidity and slightly cooler, more seasonal temps for much of the period as well. Kavinsky && .AVIATION... (Issued 259 PM CDT Fri Aug 27 2021) A warm front has gradually lifted northward throughout the day. This boundary is currently headed toward central Wisconsin this evening. Areas north of the frontal boundary will continue to see MVFR to IFR ceilings. Most of southern Wisconsin is now south of the frontal boundary, with VFR ceilings and visibilities. Rain showers and thunderstorms will continue to be possible across southern Wisconsin this afternoon and evening as the frontal boundary shifts northward. The northern terminals will have the greatest chance in see thunderstorms overnight tonight. Any shower/thunderstorm that approaches the terminals, will lower ceilings around 10 to 15 kft. Southerly winds will persist through the period. Patterson && .MARINE... (Issued 259 PM CDT Fri Aug 27 2021) A weak warm front is located across the central Lake Michigan this afternoon. This front will continue to gradually lift north later this evening into the overnight hours. Stronger will will continue to be possible across the far northern portions of the Lake into tonight. As the warm front surges northward, winds will shift to south to southwesterly behind it. A cold front is expected to arrive Sunday afternoon/evening. Thunderstorms and showers will continue to be possible across the lake through Sunday. Winds will become weatherly then northerly behind the front heading into Tuesday. Stronger northeast winds may develop Tuesday/ Tuesday night in response to a stronger area of high pressure building south into the upper Great Lakes Region. Patterson && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 27, 4:32 PM CDT, 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 432 PM CDT Fri Aug 27 2021 WIZ046-047-051-052-056>060-062>072-282145- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 432 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms will continue this evening across southern Wisconsin. A few storms will be strong to severe and pose a threat for damaging winds and large hail. Heavy rain will accompany any shower or thunderstorm activity. An Air Quality Alert for Ozone has been issued by the Wisconsin Department of Natural Resources until 11 pm this evening for people living in the counties of Kenosha, Racine, Milwaukee, Ozaukee, Sheboygan, Walworth, Washington and Waukesha. .DAYS TWO THROUGH SEVEN...Saturday through Friday Heat index values will flirt with 100 degrees in spots, mostly along and just north of the Wisconsin and Illinois stateline Saturday. Additional rounds of thunderstorms remain possible over the weekend, especially Saturday night through Sunday evening as a cold front drops southeast across central and southern Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Today and Tonight. LMZ643>646-282145- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 432 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Scattered thunderstorms will continue into this evening, and possibly the overnight hours, mainly near and north of the Port of Milwaukee. .DAYS TWO THROUGH SEVEN...Saturday through Friday Chances for thunderstorms are forecast at times through the weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-282145- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 432 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are expected at times tonight, especially over the northern half of Lake Michigan. East winds today into tonight may gust up to 30 kts across far northern Lake Michigan. .DAYS TWO THROUGH SEVEN...Saturday through Friday Chances for thunderstorms are forecast at times through the weekend. www.weather.gov/mkx MBK
In the hours before
Local storm report, Aug 27, 1:56 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
156 PM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM MARINE TSTM WIND 1 E SHEBOYGAN 43.75N 87.69W
08/27/2021 M55 MPH LMZ643 WI C-MAN STATION
SHEBOYGAN LAKESHORE WEATHER STATION (SGNW3)
MEASURED A WIND GUST TO 48 KNOTS AS
THUNDERSTORMS MOVED THROUGH THE SHORE AREA.
&&
MBKSpecial weather statement, Aug 27, 2:46 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
246 PM CDT Fri Aug 27 2021
WIZ051-272030-
Fond Du Lac WI-
246 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northern Fond du Lac
County through 330 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rosendale, or 8 miles west of North Fond Du Lac, moving east at 35
mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fond Du Lac, North Fond Du Lac, Rosendale, Southern Lake Winnebago,
Taycheedah, Eldorado, Mount Calvary, St. Cloud, Van Dyne, Peebles,
Pipe, Calvary, Marytown, Johnsburg, West Rosendale, Lagoda and Town
of Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Winnebago, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4382 8816 4371 8873 4388 8880 4390 8873
4389 8841 4394 8840 4394 8816
TIME...MOT...LOC 1946Z 254DEG 29KT 4382 8866
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
HANSENSpecial weather statement, Aug 27, 3:24 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
324 PM CDT Fri Aug 27 2021
WIZ051-052-272115-
Sheboygan WI-Fond Du Lac WI-
324 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of northeastern Fond du
Lac and northern Sheboygan Counties through 415 PM CDT...
At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St Anna to 11 miles southeast of Southern
Lake Winnebago to near Fond Du Lac. Movement was east at 45 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheboygan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove,
Kohler, Elkhart Lake, Southern Lake Winnebago, Taycheedah, Greenbush,
Eden, Mount Calvary, St. Cloud, Glenbeulah, Peebles, Haven,
Johnsonville, Pipe, Calvary and Marytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4374 8774 4367 8847 4380 8846 4394 8838
4394 8817 4389 8816 4389 8773 4381 8773
4377 8770
TIME...MOT...LOC 2023Z 249DEG 39KT 4393 8812 4377 8823 4370 8838
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMILLERSpecial weather statement, Aug 27, 4:01 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
401 PM CDT Fri Aug 27 2021
WIZ058-272200-
Dodge WI-
401 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Dodge County
through 500 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm over
Juneau, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beaver Dam, Mayville, Horicon, Juneau, Iron Ridge, Burnett, Kekoskee
and Minnesota Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4338 8879 4350 8883 4356 8849 4338 8849
TIME...MOT...LOC 2101Z 258DEG 14KT 4342 8875
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMILLERSpecial weather statement, Aug 27, 4:35 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
435 PM CDT Fri Aug 27 2021
WIZ051-058-059-272200-
Dodge WI-Washington WI-Fond Du Lac WI-
435 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southeastern Fond du
Lac, northwestern Washington and northeastern Dodge Counties through
500 PM CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Theresa, or near Mayville, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Bend, Mayville, Kewaskum, Lomira, Campbellsport, Theresa, Iron
Ridge, Addison, Ashford, Woodland, Wayne, Nenno, Allenton, New Fane,
Keowns, Nabob, Saint Lawrence and Kohlsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4336 8814 4337 8854 4356 8855 4363 8816
4354 8816 4354 8813
TIME...MOT...LOC 2135Z 267DEG 20KT 4345 8845
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMILLERSpecial weather statement, Aug 27, 5:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
528 PM CDT Fri Aug 27 2021
WIZ059-060-272315-
Washington WI-Ozaukee WI-
528 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northwestern Ozaukee
and northeastern Washington Counties through 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Bend, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Bend, Grafton, Saukville, Kewaskum, Fredonia, Newburg, Waubeka,
Fillmore, Keowns and Nabob.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4339 8830 4351 8829 4353 8794 4334 8795
TIME...MOT...LOC 2228Z 269DEG 13KT 4345 8820
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMILLERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:57 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Sauk | 48 min |
| Aug 27, 9:02 AM CDT | Special Weather Statement | MKX | Dodge | 43 min |
| Aug 27, 9:27 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 48 min |
| Aug 27, 10:05 AM CDT | Areal Flood Advisory | MKX | Columbia, Sauk | 75 min |
| Aug 27, 10:08 AM CDT | Special Weather Statement | MKX | Columbia | 52 min |
| Aug 27, 10:47 AM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac | 43 min |
| Aug 27, 11:19 AM CDT | Special Weather Statement | MKX | Fond du Lac | 41 min |
| Aug 27, 11:59 AM CDT | Special Weather Statement | MKX | Sheboygan | 31 min |
| Aug 27, 2:46 PM CDT | Special Weather Statement | MKX | Fond du Lac | 44 min |
| Aug 27, 3:24 PM CDT | Special Weather Statement | MKX | Sheboygan | 51 min |
| Aug 27, 4:01 PM CDT | Special Weather Statement | MKX | Dodge | 59 min |
| Aug 27, 4:07 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 26 min |
| Aug 27, 4:09 PM CDT | Special Marine Warning | MKX | 66 min | |
| Aug 27, 4:35 PM CDT | Special Weather Statement | MKX | Washington | 25 min |
| Aug 27, 4:44 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.